Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 36, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 10, 2010, 7:14 PM CST for 26 counties in Kansas. It took effect at Dec 11, 2010, 2:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2010, 7:14 PM CST (01:14 UTC)
- In effect from
- Dec 11, 2010, 2:00 AM CST
- Expired
- Dec 12, 2010, 5:27 AM CST
- In force
- 27 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS73 KICT 110114 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 714 PM CST FRI DEC 10 2010 ...VERY STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS ON SATURDAY... .A POWERFUL COLD FRONT WILL BLAST SOUTHWARD ACROSS THE REGION SATURDAY MORNING...WITH NORTHWEST WIND SPEEDS INCREASING TO AROUND 30 MPH BEHIND THE FRONT FOR THE MORNING AND AFTERNOON HOURS. WIND GUSTS AROUND 45 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER THE ADVISORY AREA. KSZ032-033-047>049-111215- /O.NEW.KICT.WI.Y.0036.101211T1200Z-101212T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 714 PM CST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY. * TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL BEGIN OVER CENTRAL KANSAS DURING THE EARLY MORNING HOURS ON SATURDAY...AND WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. * WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE EXPECTED...WITH THE STRONGEST WIND GUSTS UP TO 45 MPH POSSIBLE DURING THE AFTERNOON HOURS. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ050>053-068-111215- /O.NEW.KICT.WI.Y.0036.101211T1500Z-101212T0300Z/ RICE-MCPHERSON-MARION-CHASE-HARVEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON 714 PM CST FRI DEC 10 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY. * TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL AFFECT THE AREA DURING THE MID TO LATE MORNING HOURS ON SATURDAY...AND WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE EXPECTED...WITH THE STRONGEST WIND GUSTS UP TO 45 MPH POSSIBLE DURING THE AFTERNOON HOURS. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
8 follow-up statements
417 WWUS73 KICT 110728 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 128 AM CST SAT DEC 11 2010 ...VERY STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS THROUGH TODAY... .A POWERFUL COLD FRONT WILL BLAST SOUTHWARD ACROSS THE REGION TONIGHT THROUGH THIS MORNING...WITH NORTHWEST WINDS INCREASING TO AROUND 30 MPH BEHIND THE FRONT. WIND GUSTS AROUND 45 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER THE ADVISORY AREA. KSZ032-033-047>049-111700- /O.EXT.KICT.WI.Y.0036.101211T0800Z-101212T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 128 AM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL BEGIN OVER CENTRAL KANSAS FROM 2 TO 4 AM...AND WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. * WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ050>053-068-111700- /O.CON.KICT.WI.Y.0036.101211T1500Z-101212T0300Z/ RICE-MCPHERSON-MARION-CHASE-HARVEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON 128 AM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. * TIMING...OF THE VERY STRONG NORTHWEST WINDS WILL AFFECT THE AREA FROM THE MID TO LATE MORNING HOURS TODAY...AND WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SUSTAINED AROUND 30 MPH FROM THE NORTHWEST ARE EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB/ADK
939 WWUS73 KICT 110951 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 351 AM CST SAT DEC 11 2010 KSZ067-069>072-082-083-091>094-112130- /O.EXB.KICT.WI.Y.0036.101211T1200Z-101212T0300Z/ RENO-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK- INCLUDING THE CITIES OF...HUTCHINSON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD 351 AM CST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS IS FROM LATE THIS MORNING INTO THE AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. * WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ050>053-068-112130- /O.EXT.KICT.WI.Y.0036.101211T1200Z-101212T0300Z/ RICE-MCPHERSON-MARION-CHASE-HARVEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON 351 AM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS IS FROM THIS MORNING INTO THE EARLY AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. * WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>049-112130- /O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 351 AM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS THROUGH EARLY THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. * WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
866 WWUS73 KICT 111556 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 956 AM CST SAT DEC 11 2010 KSZ095-096-098>100-120000- /O.EXA.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/ WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 956 AM CST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS IS FROM THIS MORNING INTO THE EARLY AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. * WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. && $$ KSZ032-033-047>053-067>072-082-083-091>094-120000- /O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD 956 AM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS IS FROM THIS MORNING INTO THE EARLY AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. * WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. && $$ BILLINGS
280 WWUS73 KICT 111842 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1242 PM CST SAT DEC 11 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120245- /O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1242 PM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS WILL BE THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. * WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. && $$ BILLINGS
958 WWUS73 KICT 112202 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 PM CST SAT DEC 11 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120300- /O.CON.KICT.WI.Y.0036.000000T0000Z-101212T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 402 PM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS WILL BE THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH AFTER DARK. * WINDS...WILL BE NORTHWEST AND SUSTAINED AROUND 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. && $$
300 WWUS73 KICT 120249 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 849 PM CST SAT DEC 11 2010 KSZ070>072-094>096-098>100-120900- /O.EXT.KICT.WI.Y.0036.000000T0000Z-101212T0900Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 849 PM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SUNDAY. * WINDS...WILL REMAIN STRONG AND GUSTY FROM THE NORTHWEST AT AROUND 30 MPH...WITH GUSTS UP TO 45 MPH INTO THE PREDAWN HOURS ON SUNDAY MORNING. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. && $$ KSZ032-033-047>053-067>069-082-083-091>093-120600- /O.EXT.KICT.WI.Y.0036.000000T0000Z-101212T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 849 PM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...WILL REMAIN STRONG AND GUSTY FROM THE NORTHWEST AT AROUND 30 MPH...WITH GUSTS UP TO 45 MPH UNTIL ABOUT MIDNIGHT. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. && $$ KED
312 WWUS73 KICT 120517 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1117 PM CST SAT DEC 11 2010 KSZ032-033-047-048-050-067-082-091-092-120630- /O.CAN.KICT.WI.Y.0036.000000T0000Z-101212T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER... WELLINGTON 1117 PM CST SAT DEC 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE STRONG AND GUSTY NORTHWEST WINDS WERE BEGINNING TO SUBSIDE AS MIDNIGHT APPROACHED...AND SHOULD CONTINUE TO DO SO DURING THE OVERNIGHT HOURS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ049-051>053-068>072-083-093>096-098>100-121200- /O.EXT.KICT.WI.Y.0036.000000T0000Z-101212T1200Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 1117 PM CST SAT DEC 11 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS...WILL REMAIN STRONG AND GUSTY FROM THE NORTHWEST AT AROUND 30 MPH...WITH GUSTS UP TO 45 MPH DURING THE PREDAWN HOURS OF SUNDAY MORNING. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. && $$ KED
204 WWUS73 KICT 121127 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 527 AM CST SUN DEC 12 2010 KSZ049-051>053-068>072-083-093>096-098>100-121230- /O.CAN.KICT.WI.Y.0036.000000T0000Z-101212T1200Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 527 AM CST SUN DEC 12 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO SLOWLY DIMINISH ACROSS THE AREA...AND HAVE DROPPED BELOW ADVISORY CRITERIA. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 10, 5:28 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 10, 5:28 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 528 PM CST FRI DEC 10 2010 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW LEVEL MOISTURE WILL STREAM NORTHWARD INTO SOUTHERN KANSAS TONIGHT...WITH LOW STRATUS CLOUDS AFFECTING MAINLY SOUTHEAST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS. OTHERWISE A POWERFUL COLD FRONT WILL RACE SOUTHWARD ACROSS THE REGION FOR LATE TONIGHT INTO THE EARLY MORNING HOURS ON SATURDAY. NORTHWEST WIND GUSTS OF 30-35KTS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS BEHIND THE FRONTAL PASSAGE. JAKUB && .PREV DISCUSSION... /ISSUED 230 PM CST FRI DEC 10 2010/ DISCUSSION... FORECAST CHALLENGES...SENSIBLE WEATHER ASSOCIATED WITH THE STRONG CANADIAN/POLAR COLD FRONT ON SATURDAY AND THE MODERATION OF THE AIRMASS INTO EARLY NEXT WEEK. VIGOROUS UPPER TROF AND ASSOCIATED STRONG JET WILL DRIVE SOUTHEAST ACROSS INTO THE CENTRAL CONUS THROUGH SATURDAY...RESULTING IN A DEEP TROPOSPHERIC LOW ACROSS THE MIDWEST/SOUTHERN GREAT LAKES BY SATURDAY NIGHT/SUNDAY. MODEL CONSENSUS CONTINUES TO BRING THE SURGE OF COLD AIR ACROSS THE AREA EARLY ON SATURDAY...AND WILL CONTINUE TO SHOW STEADY OR FALLING TEMPERATURES DURING THE DAY ACROSS MUCH OF THE AREA. CHANCES FOR MEASURABLE PRECIP CONTINUE TO LOOK RATHER SMALL WITH THE ASSOCIATED FRONTAL PASSAGE...AND MAINLY ACROSS FAR EASTERN KANSAS. LOW LEVEL MOISTURE RETURN BELOW 850 MB WILL ADVECT RAPIDLY NORTH FROM THE ARKLATEX REGION THIS EVENING INTO THE SOUTHEAST CORNER OF KANSAS LATE TONIGHT. THIS IS EXPECTED TO RESULT IN STRATUS CIGS AND PERHAPS SOME PATCHY FOG AND DRIZZLE JUST BEFORE THE FROPA AROUND 12Z/SATURDAY MORNING. OTHERWISE A TRANSIENT PERIOD OF LIFT/FRONTOGENESIS ALONG THE MIGRATORY FRONT MAY SUPPORT A PERIOD OF LIGHT MIXED PRECIP TO FLURRIES ON SATURDAY MORNING. THE STRONG LOW LEVEL COLD ADVECTION WILL RESULT IN STEEP LOW LEVEL LAPSE RATES ON SATURDAY AIDING MOMENTUM TRANSFER OF THE STRONGER WINDS ALOFT...SUPPORTING WINDS NEAR ADVISORY LEVELS. INTER-OFFICE COLLABORATION/CONFIDENCE WAS ONLY MODEST FOR NOW SO WILL LET THE NEXT SHIFT(S) ASSESS LATER DATA FOR ITS POSSIBLE INCLUSION. THE HIGHLY AMPLIFIED UPPER FLOW REGIME WITH A DEEP EASTERN TROF AND WESTERN RIDGE WILL PREVAIL THROUGH SUNDAY AND INTO MONDAY. A REINFORCING PUSH OF COLD AIR WILL SETTLE SOUTH ACROSS THE MIDWEST ON SUNDAY...AFFECTING EASTERN KANSAS SUNDAY EVENING. THIS WILL SET-UP A STRONG BAROCLINIC ZONE AND LARGE THERMAL CONTRAST ACROSS THE CENTRAL PLAINS ON MONDAY. AS SUCH ONLY SLIGHT TWEAKS TO THE GOING TEMPERATURES WERE NEEDED. THE MEDIUM RANGE MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT INTO THE MIDDLE OF NEXT WEEK...WITH A FAIRLY RAPID BREAKDOWN OF THE AMPLIFIED UPPER FLOW PATTERN. A SERIES OF SUCCESSIVELY STRONGER SHORTWAVES FROM THE PACIFIC WILL PARADE EASTWARD ACROSS THE WESTERN CONUS...DAMPENING SOMEWHAT AS THEY MOVE OUT ACROSS THE CENTRAL PLAINS. THE GFS AND ECMWF ARE SUGGESTIVE OF DECENT LOW LEVEL MOISTURE RETURN INTO THE AREA BY WEDNESDAY AHEAD OF A DEVELOPING TROF/SURFACE LOW. THIS IN CONCERT WITH WEAK/MODEST LIFT ALOFT COULD RESULT IN AT LEAST SLIGHT CHANCES FOR LIGHT PRECIP IN THE MID-WEEK TIME FRAME. FOR NOW CONSENSUS WAS TO KEEP THE FORECAST DRY...WITH POSSIBLE INSERTION OF POPS WITH LATER FORECASTS...IF CONFIDENCE CONTINUES TO BUILD WITH SUCCESSIVE MODEL RUNS. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 34 40 14 32 / 10 10 0 0 HUTCHINSON 32 38 12 32 / 10 10 0 0 NEWTON 32 37 12 29 / 10 10 0 0 ELDORADO 34 38 13 31 / 10 10 0 0 WINFIELD-KWLD 35 42 14 34 / 10 10 0 0 RUSSELL 31 36 10 32 / 10 10 0 0 GREAT BEND 32 38 12 35 / 10 10 0 0 SALINA 33 37 12 31 / 10 10 0 0 MCPHERSON 32 38 12 31 / 10 10 0 0 COFFEYVILLE 40 46 16 33 / 10 20 10 0 CHANUTE 37 42 14 29 / 10 20 10 0 IOLA 36 41 13 29 / 10 20 10 0 PARSONS-KPPF 39 43 14 31 / 10 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 10, 3:19 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 319 PM CST FRI DEC 10 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 319 PM CST FRI DEC 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE GRASSLAND FIRE DANGER WILL BE VERY HIGH OVER BARTON AND RUSSELL COUNTIES UNTIL EARLY THIS EVENING. PATCHY FOG IS POSSIBLE LATE TONIGHT ACROSS SOUTHEAST KANSAS... WHERE THE VISIBILITY COULD BE REDUCED TO AROUND ONE MILE. THERE IS A CHANCE OF SNOW FLURRIES LATE TONIGHT ACROSS CENTRAL KANSAS...AS A STRONG COLD FRONT MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE ACROSS THE AREA EARLY SATURDAY MORNING. SOME FLURRIES OR VERY LIGHT SNOW IS POSSIBLE ACROSS THE AREA...HOWEVER LITTLE IF ANY ACCUMULATION IS EXPECTED. NORTH WINDS SUSTAINED BETWEEN 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH ARE ALSO EXPECTED TO DEVELOP ON SATURDAY. THIS WILL RESULT IN VERY HIGH FIRE DANGER OVER MOST OF THE AREA DURING THE DAY. WIND CHILLS NEAR OR JUST BELOW ZERO ARE EXPECTED SUNDAY MORNING ACROSS MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMB/PJH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.